I developed delayed gastric emptying from taking a PPI (omeprazole 20 mg). It happened after I had only been on the medication for eleven days. I am positive I did not have this before I started taking the medication and omeprazole was the only medication I was on. I now had food and acid coming up to the back of my throat no matter what I ate and a constant sore throat, burping, excessive mucous, bloating, and globus sensation. Could not even eat a cracker without experiencing this. Also stomach pains after I eat.
Now for the good news.... If a medication caused the delayed gastric emptying, there is a good chance it will reverse itself. So, I quit taking the medication. Unfortunately , I had to get worse before I could get better due to "Acid Rebound" (anytime you quit taking a proton pump inhibitor after you've been on it for 2 weeks or longer you will go thru acid rebound. This happens since your stomach no longer knows how much acid to produce since you've blocked the acid for so long. It starts over-producing acid... They call this acid rebound)
Anyway, for the good news, once I made it through acid rebound, my delayed gastric emptying started reversing itself. it did not happen immediately. I have been off the medication for six months now and I am already 70% better. I am hoping by the end of the year, I will be at 100%. I realize I am very fortunate.
I knew it was important that I share this information. Even though not every one taking proton pump inhibitors will develop delayed gastric emptying, I still feel it is important to let people know that there is a risk this could happen.